Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

If I am taking 300mg of Lamotragine, by how many

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3120 Questions

default
Posted on Mon, 25 Feb 2019 in Mental Health
Question: If I am taking 300mg of Lamotragine, by how many milligrams should I initially reduce to in order to ween off the medication?
default
Follow up: Dr. Ashok Kumar 0 minute later
If I am taking 300mg of Lamotragine, by how many milligrams should I initially reduce to in order to ween off the medication?
doctor
Answered by Dr. Ashok Kumar 5 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Generally 20-25% of lamotrigine can be reduced every week provided there are no withdrawal symptoms (very rare to have withdrawal effects). Considering the fact that you are currently on 300 mg of lamotrigine per day 75 miligram of morning dose can be reduced as initial step to wean off from lamotrigine under the supervision of your doctor.


Although it was not the part of question but I must inform you that whatever decision is taken on your part, inform to your doctor as it is risky thing to wean off from lamotrigine for someone who is diagnosed with bipolar disorder.

I hope this helps you.
Feel free to write back to me if you haver more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
doctor
Answered by Dr. Ashok Kumar 0 minute later
Brief Answer:
Consultation

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Generally 20-25% of lamotrigine can be reduced every week provided there are no withdrawal symptoms (very rare to have withdrawal effects). Considering the fact that you are currently on 300 mg of lamotrigine per day 75 miligram of morning dose can be reduced as initial step to wean off from lamotrigine under the supervision of your doctor.


Although it was not the part of question but I must inform you that whatever decision is taken on your part, inform to your doctor as it is risky thing to wean off from lamotrigine for someone who is diagnosed with bipolar disorder.

I hope this helps you.
Feel free to write back to me if you haver more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on